Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Oct 13, 2006, 5:05 PM CDT for Starr County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2006, 5:05 PM CDT (22:05 UTC)
- Expired
- Oct 13, 2006, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 154 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3221 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 132206 FFWBRO TXC427-132300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 505 PM CDT FRI OCT 13 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF RIO GRANDE CITY * UNTIL 600 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM APPROACHING RIO GRANDE CITY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN STARR AND ADJACENT HIDALGO COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2631 9894 2629 9877 2652 9874 2654 9892 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 132241 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 PM CDT FRI OCT 13 2006 TXC427-132300- STARR TX- 538 PM CDT FRI OCT 13 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL STARR COUNTY NEAR RIO GRANDE CITY... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING IN AND NEAR RIO GRANDE CITY AND GARCIASVILLE. THESE THUNDERSTORMS HAVE BEEN DECREASING IN INTENSITY DURING THE PAST HALF HOUR...AND HEAVY RAINFALL SHOULD EASE BY 6 PM CDT. THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN STARR AND HIDALGO COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2631 9894 2629 9877 2652 9874 2654 9892 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 2:40 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 13, 2:40 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT FRI OCT 13 2006 .DISCUSSION...THE COLD FRONT IS PUSHING STEADILY THROUGH THE BRO CWA. AN OUTFLOW BOUNDARY AHEAD OF THE FRONT HAS CLEARED SOUTH OF BRO WHILE THE DEWPOINTS IN THE BRO...HRL AND MFE AND EDINBURG AREAS REMAIN NEAR THE 70 DEGREE MARK INDICATING THE ACTUAL FRONT HAS NOT YET CLEARED THROUGH THE REGION. THIS FRONT HAS INTERACTED WITH DEEP TROPICAL MOISTURE IN PLACE OVER THE REGION INDICATED BY THE 12Z BRO SOUNDING WHICH HAD A PWAT OF 2.2 INCHES AND A CAPE OF 5356 J/KG TO PRODUCE PRETTY GOOD COVERAGE OF RW AND ISOLD T-STORMS THIS AFTERNOON. LAPS GUIDANCE INDICATES THAT THE NORTHEASTERLY SURFACE FLOW HAS USHERED IN MORE STABLE CONDITIONS TO THE REGION WITH ESTIMATED CAPES ONLY AROUND 1000 TO 1500 J/KG THIS AFTERNOON. THE OLD BOUNDARY WILL NOT MAKE MUCH PROGRESS TO OUR SOUTH THROUGHOUT THE OVERNIGHT PERIOD AND WILL START COMING BACK AS A WARM FRONT BY EARLY SATURDAY MORNING. THIS SHOULD PROVIDE ENOUGH LOW LEVEL CONVERGENCE TO CONTINUE TO FIRE AND THE RETURNING SOUTHEASTERLY LOW LEVEL FLOW WILL LIKELY HELP DESTABILIZE THE ATMOSPHERE LATER. MODEL GUIDANCE DOES NOT HAVE GOOD AGREEMENT IN THE OVERALL SYNOPTIC PATTERN IN THE SHORT TERM AS BOTH MODELS TRY TO TAP SOME OF THE LEFT OVER ENERGY AND TROPICAL MOISTURE OFF OF THE PACIFIC MEXICAN COASTLINE AND ADVECT IT NORTHWARDS AHEAD OF A CLOSED 500 MB LOW MOVING EAST FROM THE CA COASTLINE. THE NAM/GFS/ECMWF SHOW DECENT AGREEMENT THROUGH 18Z SATURDAY IN THE HANDLING OF THE CA CLOSED LOW...BUT THEN BEGIN TO DIVERGE FROM 18Z SATURDAY THROUGH 12Z MONDAY. MEANWHILE...THE MODELS DIVERGE FROM THE START IN THE HANDLING OF TROPICAL ENERGY PROGGED TO MOVE OUT OF THE EASTERN PACIFIC. THE NAM SHOWS THE STRONGEST SOLUTION BRINGING UP A CLOSED 500 MB LOW OVER DEEP SOUTH TEXAS BY EARLY MONDAY. MEANWHILE THE GFS IS MORE SUBTLE IN DIGGING OUT A WEAKER 500 MB TROUGH OVER THE TEXAS COASTLINE EARLIER IN THE PERIOD ON SATURDAY AND SUNDAY. AM VERY SUSPICIOUS OF THE NAM SOLUTION AND THE GFS AND ECMWF SHOW BETTER AGREEMENT IN THE OVERALL PATTERN BUT DISAGREE IN THE DEVELOPMENT OF THE UPPER COASTAL TROUGH. DESPITE ALL OF THESE DIFFERENCES...THE MET AND MAV GUIDANCE ARE IN PRETTY AGREEMENT FOR POPS SHOWING A VERY RAINY PATTERN CONTINUING OVER THE REGION FOR THE NEXT SEVERAL DAYS WITH THE AIRMASS FINALLY DRYING OUT AFTER MONDAY. THE CURRENT KBRO RADAR TRENDS ALSO FAVOR A WETTER SOLUTION SHOWING A GRADUAL INCREASE IN OVERALL AREAL COVERAGE OF CONVECTION ESPECIALLY TO THE SOUTH AND EAST OF THE BRO AREA CLOSE TO THE OLD BOUNDARY. ACCORDINGLY...WILL POST A FLASH FLOOD WATCH FOR THE REGION FOR TONIGHT DUE TO THE CONTINUED INCREASE IN AREAL COVERAGE AND INTENSITY OF THE CONVECTION THROUGH TOMORROW. AFTER THE CLOSED 500 MB LOW MOVES OUT FROM CALIFORNIA OVER THE SOUTHERN PLAINS STATES...THE ATMOSPHERE WILL DRY OUT SOMEWHAT AROUND MID WEEK...BUT ANOTHER BROAD 500 MB TROUGH WILL PERSIST OVER MUCH OF THE LOWER 48 STATES TOWARDS NEXT WEEK WHICH WILL USHER THROUGH A FAIRLY WEAK COLD FRONT FOR NEXT FRIDAY. ONCE AGAIN THE GFS IS SHOWING A MAJOR COOLDOWN IN THE WAKE OF THE FRONT...BUT CONSIDERING THE POOR PERFORMANCE OF THE MODEL ON THIS FROPA...AM SOMEWHAT SCEPTICAL OF BUYING INTO THE FORECAST HIGHS INDICATED IN THE MEX GUIDANCE FOR NEXT FRIDAY. SO FOR THE LONG RANGE WILL MAINTAIN A MENTION OF SLIGHT CHC/CHC POPS IN THE 3 TO 7 DAY RANGE WITH OVERALL TEMPS GENERALLY ABOVE CLIMO. && .MARINE...BUOY020 REPORTED NE WINDS AT 15 TO 20 KTS AND SEAS AT 4 FEET. A COLD FRONT CONTINUES MOVING SOUTH THROUGH THE LOWER TEXAS COASTAL WATERS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WINDS WILL VEER TO EAST LATE TODAY...WITH BRIEF SCA CONDITIONS POSSIBLE OFFSHORE ON SATURDAY AS A COASTAL TROUGH TRIES TO FORM. SOUTHEAST WINDS RETURNING ON SATURDAY...WITH MODERATE SOUTH WINDS RETURNING BY EARLY NEXT WEEK. SEAS WILL BUILD TO NEAR 6 FEET OFFSHORE BY SAT WITH MODERATE SEAS PREVAILING INTO NEXT WEEK. && .AVIATION...A COLD FRONT...CURRENTLY MVG THROUGH SRN HIDALGO AND CAMERON COUNTIES WILL PUSH THROUGH CWA IN THE NEXT COUPLE OF HOURS. ALTHOUGH THIS BOUNDARY IS WEAKENING IT WILL PROVIDE A FOCUS FOR SCT CONVECTION. SOUTH OF THE BOUNDARY...VFR CONDITIONS WILL PREVAIL WITH TEMPO MVFR TO IFR CONDITIONS IN ANY CONVECTIVE ACTIVITY. NORTH OF THE BOUNDARY...MVFR TO IFR CIGS WITH MVFR VIS IN BR AND -RA WILL PREVAIL BEFORE GRADUALLY IMPROVING TO MVFR CIGS/VFR VIS LATER THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 85 76 87 77 / 50 80 60 70 50 BROWNSVILLE 76 85 76 88 77 / 50 80 60 70 50 HARLINGEN 75 85 75 88 77 / 50 80 60 70 50 MCALLEN 74 86 74 90 75 / 50 80 60 60 50 RIO GRANDE CITY 73 86 74 90 75 / 50 60 50 60 50 SOUTH PADRE ISLAND 76 84 77 86 77 / 50 80 60 70 50 && .BRO WATCHES/WARNINGS/ADVISORIES...FFA FOR TXZ248>257 THROUGH EARLY SATURDAY MORNING. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...55 MESO...MARTINEZ
Hazardous weather outlook, Oct 13, 10:18 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1018 AM CDT FRI OCT 13 2006 TXZ248>257-141100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1018 AM CDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE THROUGH DEEP SOUTH TEXAS WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY OFFSHORE. NORTH WINDS AROUND 15 TO 20 KNOTS IN THE WAKE OF THE FRONT WILL BUILD SEAS TO 5 TO 7 FEET AND SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NORTHERN LOWER TEXAS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAY DEVELOP SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:08 AM CDT | Marine Weather Statement | BRO | 4 hr | |
| Oct 13, 3:08 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 46 hr |
| Oct 13, 4:24 PM CDT | Flash Flood Warning | BRO | Starr | 66 min |
| Oct 13, 4:42 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 33 min |
| Oct 13, 6:05 PM CDT | Flash Flood Warning | BRO | Starr | 55 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.